MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28G; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-28G
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: upon range of motion check the flexion and internal rotation of the leg resulted in the large head dissociating from the constrained liner.The two parts of the implant dissociated dislocating the hip.
 
Additional Manufacturer Narrative
Correction: patients age, date of birth and weight updated.Reported event: an event regarding disassociation involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: the liner and head were returned for evaluation.Scratches are visible on the liner consistent with attempted implantation of the device.The liner and head appear unremarkable.Dimensional and functional inspection were not performed as implantation attempts were made and any inspection would not be reflective of its original manufactured state.Material analysis was not performed as disassociation does not relate to material integrity.Clinician review: a review of medical records with a clinical consultant indicated "this inquiry concerns a patient who underwent a primary total hip arthroplasty, developed instability requiring insertion of a constrained liner and then subsequently the constrained liner disassociated requiring another surgery.I can confirm that a primary total hip was performed because i was able to read the operation report and i did see a post-operative x-ray that showed a primary total hip with the appropriate implants.I can also confirm that parts resembling the constrained liner were removed.I will not be able to determine the root cause of these events.The root cause of hip dislocation is multifactorial including surgical technique and patient factors including bmi and activity level.The causes of constrained liner disassociation are also multifactorial including surgical technique such as proper positioning, restoration of leg lengths, the quality of the muscles and capsule surrounding the hip and also patient activities and levels." device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to dislocation, however intraoperatively disassociation of the constrained liner occurred.The liner and head were returned for evaluation.Scratches are visible on the liner consistent with attempted implantation of the device.The liner and head appear unremarkable.A review of medical records with a clinical consultant indicated "this inquiry concerns a patient who underwent a primary total hip arthroplasty, developed instability requiring insertion of a constrained liner and then subsequently the constrained liner disassociated requiring another surgery.I can confirm that a primary total hip was performed because i was able to read the operation report and i did see a post-operative x-ray that showed a primary total hip with the appropriate implants.I can also confirm that parts resembling the constrained liner were removed.I will not be able to determine the root cause of these events.The root cause of hip dislocation is multifactorial including surgical technique and patient factors including bmi and activity level.The causes of constrained liner disassociation are also multifactorial including surgical technique such as proper positioning, restoration of leg lengths, the quality of the muscles and capsule surrounding the hip and also patient activities and levels." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28G
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15111625
Report Number0002249697-2022-01088
Device Sequence Number17196984
Product Code KWZ
UDI-Device Identifier07613327025583
UDI-Public07613327025583
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number690-00-28G
Device Catalogue Number690-00-28G
Device Lot Number337433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight90 KG